Key result
Immune checkpoint inhibitor therapy in oncological patients was associated with a 16.3% incidence of cardiovascular complications at 3 months, alongside significant echocardiographic changes.
Why the study?
The study was conducted to analyze cardiovascular system status using laboratory and instrumental examinations during 3 months of immune checkpoint inhibitor therapy in cancer patients.
Does immune checkpoint inhibitor therapy cause cardiovascular toxicity and echocardiographic changes in oncological patients over a 3-month follow-up?
Observational (n=49)
Yes
Does immune checkpoint inhibitor therapy cause cardiovascular toxicity and echocardiographic changes in oncological patients over a 3-month follow-up?
Immune checkpoint inhibitor therapy is associated with a 16.3% incidence of cardiovascular complications and significant subclinical worsening of left ventricular systolic function over a 3-month period.
AIM: To analyze the condition of the cardiovascular system in oncological patients receiving immune antitumor therapy with immune checkpoint inhibitors (CPIs) based on results of laboratory and instrumental examinations during a 3-month follow-up. MATERIAL AND METHODS: This multicenter prospective observational study included 49 patients (25 men and 24 women aged 65.6±8.7 and 64.3±9.6 years, respectively). A laboratory screening (C-reactive proteins, troponin I, N-terminal pro-brain natriuretic peptide), EchoCG, and carotid ultrasound were performed for all patients. 27 patients were followed up at 3 months after the antitumor therapy initiation. Statistical analysis was performed with the StatPlus 8.0.3 software. RESULTS: Incidence of cardiovascular complications was 16.3 %. The following significant changes in EchoCG parameters were observed: LV EF; (p=0.017), increased LV end-systolic volume (ESV) (р=0.023), and increased LV index of myocardial performance (LIMP; р=0.016). The degree of changes in ESV (ΔESV) depended on a history of chronic heart failure (р=0.03), whereas the degree of changes in EF (ΔEF) depended on the patient's age at the initiation of antitumor therapy (р=0.006). Ultrasound showed an increase in maximum carotid stenosis (р=0.018). CONCLUSION: The study showed a high incidence of newly developed cardiovascular complications associated with the CPI treatment as well as the presence of changes in EchoCG parameters and data of carotid ultrasound.
No takes yet. Share an insight, caveat, or question.
Кушнарева et al. (2023) conducted an observational in Oncological patients receiving immune antitumor therapy (n=49). Immune checkpoint inhibitors (CPIs) was evaluated on Incidence of cardiovascular complications. Immune checkpoint inhibitor therapy in oncological patients was associated with a 16.3% incidence of cardiovascular complications at 3 months, alongside significant echocardiographic changes.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: